Alert archive / Puerto Rico / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS JSJ
NWS JSJ issued this areal flood warning at May 10, 2017, 8:35 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2017, 8:35 PM CDT (01:35 UTC)
- Expired
- May 11, 2017, 8:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 113 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
851
WGCA42 TJSJ 110135
FLWSJU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Juan PR
935 PM AST WED MAY 10 2017
PRC023-067-110430-
/O.NEW.TJSJ.FA.W.0013.170511T0135Z-170511T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-Hormigueros PR-
935 PM AST WED MAY 10 2017
The National Weather Service in San Juan has issued a
* Flood Warning for...
Cabo Rojo Municipality in Puerto Rico...
Hormigueros Municipality in Puerto Rico...
* Until 1230 AM AST
* At 929 PM AST, Automated rain gauges and local emergency managers
both indicated that the Rio Guanajibo was steadily rising and
running at dangerously high levels due to excessive runoff from
recent heavy rains at the headwaters. The runoff will will cause
flooding along the river and its tributaries.
* Flooding should remain over mainly areas of Cabo Rojo and
Hormigueros Municipalities.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.Turn around, don't drown when encountering
flooded roads.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 1814 6714 1812 6711 1811 6712 1813 6717
1813 6719 1815 6717
$$
RAM/RVT2 follow-up statements
538
WGCA42 TJSJ 110422
FLWSJU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Juan PR
1222 AM AST THU MAY 11 2017
PRC023-067-111330-
/O.EXT.TJSJ.FA.W.0013.000000T0000Z-170511T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-Hormigueros PR-
1222 AM AST THU MAY 11 2017
The National Weather Service in San Juan has extended the
* Flood Warning for...
Cabo Rojo Municipality in Puerto Rico...
Hormigueros Municipality in Puerto Rico...
* Until 930 AM AST Thursday
* At 1219 AM AST, Rio Guanajibo was cresting, but will subside very
slowly overnight. Local authorities report that all roads were
passable in Hormigueros, but the intersection of routes 114 and
319 was being threatened with rising water. This road may be or
may become impassible tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 1814 6714 1812 6711 1811 6712 1813 6717
1813 6719 1815 6717
$$
Snell001
WGCA82 TJSJ 111322
FLSSJU
Flood Statement
National Weather Service San Juan PR
922 AM AST THU MAY 11 2017
PRC023-067-111331-
/O.EXP.TJSJ.FA.W.0013.000000T0000Z-170511T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-Hormigueros PR-
922 AM AST THU MAY 11 2017
...THE FLOOD WARNING WILL EXPIRE AT 930 AM AST FOR CABO ROJO AND
HORMIGUEROS MUNICIPALITIES...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures. Especially along road 114.
LAT...LON 1814 6714 1812 6711 1811 6712 1813 6717
1813 6719 1815 6717
$$
DS
Additional information can be found at:
http://www.weather.gov/sanjuanWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at May 10, 7:33 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 10, 7:33 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service San Juan PR 833 PM AST Wed May 10 2017 .UPDATE... No changes to the inherited forecast package at this time. The showers and thunderstorms that affected Puerto Rico and the adjacent islands have diminished or moved offshore and additional showers and thunderstorms with heavy rainfall are not expected over land areas overnight. Therefore the flash flood watch for Puerto Rico was allowed to expire at 6:00 pm AST. However, some rivers still remain at high level but will continue to slowly return to normal levels tonight. Due to the proximity of the upper trough, there may be another round of showers and thunderstorms on Thursday afternoon which could at least cause some urban and small stream flooding as well as flooding in some of the larger rivers.Therefore, there is a chance that a flash flood watch may again be issued for portions of the forecast area tomorrow afternoon. In addition, soil across Puerto Rico will remain fairly saturated and loose during the next couple of days so it would not take much more rains to provoke mudslides and rockfall in areas of steep terrain. Residents and visitors to these areas are urged to remain alert and a stay tuned to the latest information from the National Weather Service WFO San Juan PR. && .AVIATION UPDATE...VFR at all terminals but SHRA/ Isold TSRA will remain posible ovr the coastal waters and en route btw islands.SCT-BKN cld lyrs nr FL025...FL050...FL090...FEW tops nr FL240. Fm 11/17z-11/23z... SHRA/Isold TSRA dvlpmnt psbl ovr Ctrl MTN range and W PR with VCSH/VCTS mainly at TJMZ/TJBQ?TJPS...along with Mtn Top obscr. Sfc wnd lgt/vrb bcmg E-NE 10-15 kts except for local sea breezes aft 11/14z && .MARINE UPDATE...No change to previous marine discussion at this time. Mostly light to gentle easterly winds will continue across the regional water overnight through Thursday with overall seas of 5 feet or less. && .PREV DISCUSSION... /issued 344 PM AST Wed May 10 2017/ SYNOPSIS...The upper level trough is expected to continue over the local area at least through late Thursday, with an upper level ridge developing thereafter and for the next several days after that. SFC shortwave troughs are expected to move through the area for the next few days. Shower and thunderstorm activity is expected on Thursday once again. SFC high pressure across the central Atlantic will keep the local winds from the east to southeast for the rest of today, shifting to a northeasterly direction on Thursday. SHORT TERM...The above normal moisture has combined with the upper level trough to cause the showers and thunderstorms that have affected much of Puerto Rico today and portions of the USVI. We can expect for these showers and thunderstorms to continue through the rest of the afternoon. Some of the high resolution models are indicating additional showers and possible thunderstorms overnight across the local area and then showers and thunderstorms across the interior, west, and southwestern sections of PR on Thursday afternoon. The flash flood watch is still in effect until 6PM AST this afternoon. LONG TERM...Saturday trough Wednesday...From the previous discussion... A ridge aloft is expected to build over the region by the upcoming weekend into next week. However, model guidance quickly bring a tropical wave with abundant tropical moisture across the region Sunday or Monday. This scenario can increase the potential for showers and thunderstorms across the islands. Moisture is forecast to rapidly decrease Tuesday into mid week. The lingering moisture will result in periods of showers and thunderstorms during the afternoons and early evening hours due to the combination of daytime heating and local effects mainly along the Cordillera and western sections of Puerto Rico. The U.S. Virgin Islands, as well as the windward sections of PR, can expect passing showers mainly during the overnight and early morning hours each day. AVIATION...SHRA/TSRA is present across many sections of the local area, which is causing VCSH/VCTS across most of the local terminals. This activity is expected to continue through 10/23Z. Prevailing VFR conds expected overnight with VCSH likely across the USVI terminals and TJSJ. Winds will be from the ESE at around 10-15kt for the rest of the day, weakening to 5-10kt overnight. Winds to shift to a more NE direction by 11/14Z at 5-10kt with sea breeze variations developing. MARINE...Seas are expected to be up to 5 feet across the local waters for the next few days. Winds will be up to 15 knots but showers and thunderstorms are possible over the waters which could cause local wind gusts near the thunderstorms. There is a moderate risk of rip currents across the north and east coast of PR and along most of the coasts of Vieques, Culebra, and St Croix. High risk of rip currents expected tomorrow for northern PR. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 86 76 86 / 20 30 20 20 STT 76 85 75 85 / 30 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM LONG TERM....RAM
Hazardous weather outlook, May 10, 5:11 AM CDT, 15 hours 24 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 542 AM AST miercoles 10 de mayo de 2017 AMZ710>745-PRZ001>013-110945- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 542 AM AST miercoles 10 de mayo de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe la posibilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de porciones de la isla grande de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos, desbordes de algunos rios y deslizamientos. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas mayormente para el norte de Puerto Rico, toda Culebra y las costas del sur de Vieques. .Dias dos a siete...jueves hasta martes Aunque las condiciones comenzaran a secarse despues de hoy, aguaceros y tronadas podrian resultar en inundaciones urbanas y de riachuelos jueves y viernes. Las lluvias aumentaran nuevamente domingo y lunes. El riesgo de corrientes marinas aumentara manana. .Comunicado sobre informacion reportada por observadores... Una Vigilancia de Inundaciones Repentinas estara en efecto para el mediodia para la isla grande de Puerto Rico. Se les exhorta a los observadores individuales a reportar inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-110945- San Tomas, San John e islas adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 542 AM AST miercoles 10 de mayo de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe la posibilidad de tronadas aisladas a traves de porciones de las Islas Virgenes y las aguas circundantes. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para Santa Cruz y sitios aislados en San Tomas y San John. .Dias dos a siete...jueves a martes Condiciones de tiempo generalmente inestables continuaran hasta el viernes con tronadas aisladas posibles. Aguaceros y tronadas con lluvias fuertes son posibles comenzando el domingo y continuando hacia el lunes. El riesgo de corrientes marinas aumentara manana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:32 AM CDT | Flood Watch | JSJ | 35 min | |
| May 11, 3:45 AM CDT | Rip Current Statement | JSJ | 24 hr | |
| May 11, 4:07 AM CDT | Flash Flood Watch | JSJ | 13 hr | |
| May 11, 8:21 AM CDT | Areal Flood Advisory | JSJ | 54 min | |
| May 11, 12:42 PM CDT | Special Weather Statement | JSJ | 63 min | |
| May 11, 1:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 1:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 1:51 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 1:58 PM CDT | Special Weather Statement | JSJ | 47 min | |
| May 11, 2:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 3:19 PM CDT | Special Marine Warning | JSJ | 41 min | |
| May 11, 3:42 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 11, 4:14 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 11, 4:39 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.